Monday, February 4, 2008

Possible side effect of FTY720?

I'll be going for my 6 month checkup on the 21st of this month and I think I have a question to ask...

Up until now I have sworn there were no side effects, but it occurred to me the other night that maybe there is. Sometimes when I am trying to fall asleep my heart starts racing. I can feel my pulse beating fast and I feel kind of like I've been power walking or something.

I can lay there and calm myself back down and finally doze off, but it just hit me last night when this happened that "Gee, maybe this is some sort of side effect??" I'm not too quick on the uptake, so sometimes things take longer to sink in for me.

Only thing is, my mother has the same thing happen on occasion so I always thought it was just a familial strange thing. We have several of those.

But ever since I started this study, when my pulse was initially 80 and dropped to 64, my pulse has never reached 80 again that I was aware of... until the other night.

I'm not sure why there is the initial drop in heart rate, or why it would affect one's heart at all, but I'm thinking I better make a note of this and bring it up on the 21st.

Of course, I wouldn't be a true hypochondriac if I didn't lay there in the wee morning hours and worry the heart racing thing to death. I darn near got up and tried to hunt down my Xanax at 3 a.m. just because I had almost worked myself into a panic attack.

However, recognizing what I was doing, and deciding I was more tired that I was panicky, I opted to roll over and get more comfortable. Before long I was sound asleep.

This morning, with my heart rate back to "normal" and not feeling like I've walked a mile, I have a new thing to concentrate on. My hands are tingly and trying to go numb. I'm not jumping to any MS conclusions tho... I've noticed if I hold my neck in a certain position I feel better and my hands don't tingle. I'm pulling for Pinched Nerve.

Didn't mean for this post to be a laundry list of tics and twitches, but I've never had a bad thing to say about Fingolimod (other than saying that name has GOT to go!) and it wouldn't be fair not to report something that seems questionably like a side effect.

Really, tho, when you see commercials on TV for everything from birth control pills to antidepressants where the fast talking voice is smoothing over the probability that you could have overwhelming urges to commit suicide or gamble, or you just might die...well, this seems mild in comparison. And the FDA already APPROVED that stuff.

So if this is a side effect, as long as it's not actually damaging my heart (hey! did I just think up a new thing to worry about??!) then I can handle this "side effect".

Side effects I wouldn't mind but haven't yet experience:
1. Way more energy coupled with a tendency to want to clean.
2. Enlargement of the mammary glands.
3. Reduction in waist size with the involuntary toning of muscles .
4. Reversal of hair graying.
5. Spontaneous ability to speak and comprehend any language I hear.
6. Gambling urges while having premonitions of winning poker hands.
7. Rational Thinking
8. Disappearance of any sign I've ever had MS.
9. Tolerance of bad TV shows.
10. Sudden urge to create gourmet meals coupled with the sudden talent to do so.

Like I said, I wouldn't mind those side effects but you don't hear about them too often.

All in all, I'm still on the side of those who are in the "Sings Praises of Fingolimod" camp. (Be still my racing heart.)

6 comments:

Deborah said...

Jeri, once again, your wit and humor have me laughing, and I realize what a true talent you have for writing. Good luck at the 6 month check up, but you won't need luck, you're a star. Deborah

wahm922 said...

Oh heck Jeri, I'll start taking the stuff if I can have those 10 side effects!

Keeping you in my thoughts and prayers as always. Your check up is going to be a good one : )

signsintime said...

Deborah, aren't you supposed to be working on a term paper or something? and wahm922 I hear some art calling you to alter it. LOL

Thanks for stopping by. :-)

Kim said...

I felt my heart racing only once in that way you described. But that was on the first day of dosing. I was walking to my car (not at a fast pace) and I could feel my heart beating. That was a bit eerry. And I was one of those that was kept for an extra hour with the cardiac nurse who got me to walk some flights of stairs to bring my heart rate up before heading home. Hmmm...

tschoerda said...

oh, i could add another 10 fun side effects i'd like to experience, please! what about that important "getting everything done with no effort at all while i lay on my couch all day" (was that even correct english?)

ladies, i might be your "counterpart" in the study, because i did not experience any changes after my first dosage of the pills. i had reactions to the injections for a few weeks, and since i did not get *any* ms-meds before i am pretty sure my pills are fake ...

but i am still glad that i can take part in all this and that i can help to figure out which meds are "better" in the long run ...

TaoWarrior said...

Love your post.

Just started trial today, yeah yeah I know I'm a bit slow. Anyway I have my fingers crossed that it is the real thing. I just had my second vitals check and pulse had droped to 57 from 73 when I walked in this morning. Now I don't run to a fast pulse anyway 73 was a bit high for me but I almost never drop below 60 so 57 is nice and low.

Anyway thanks for all your bloging it helped me make the decision to go for the trial.